MAUDE Adverse Event Report: ALPHATEC SPINE, INC. OSSEOSCREW SPINAL FIXATION SYSTEM; ORTHOSIS, SPINE PEDICLE FIXATION

ALPHATEC SPINE, INC. OSSEOSCREW SPINAL FIXATION SYSTEM; ORTHOSIS, SPINE PEDICLE FIXATION
Model Number 53065-40
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation possible at this time.The remainder implant has not been returned.The indications for use as stated in ins-101; the osseoscrew system (for use with the zodiac spinal fixation system and illico mis posterior fixation system) is intended to restore the integrity of the spinal column even in the absence of fusion for a limited time period in patients with advanced stage tumors involving the thoracic and lumbar spine in whom life expectancy is of insufficient duration to permit achievement of fusion.Warnings 5.Once the osseoscrew implant has been deployed, it may be difficult to un-deploy, re-position, or remove; therefore, it is important to confirm proper placement of the osseoscrew prior to deploying the expansion feature by use of fluoroscopy or other suitable imaging technique.
 
Event or Problem Description
The tip of an osseoscrew broke off while removing it during a revision surgery.The detached section was unable to be removed from the patient.
 
Additional Manufacturer Narrative
The initial submission 2027467-2021-00012 was erroneously submitted on 03/25/2021.After further investigation, it was determined this was a duplicate submission to 2027467-2021-00004 which was filed with the fda on 02/24/2021.

Brand Name
OSSEOSCREW SPINAL FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINE PEDICLE FIXATION
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
MDR Report Key11569310
Report Number2027467-2021-00012
Device Sequence Number19656153
Product Code NKB
UDI-Device Identifier00844856049123
UDI-Public(01)00844856049123
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53065-40
Device Catalogue Number53065-40
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR